Re: My girlfriend gets a UTI everytime I touch her or go down on her.
I think many women have this problem when they first become sexually active since foreign bacteria is being introduced to the genital area and most women's bodies will become accustomed to it once they learn a little caution about urination, hydration with water and cranberry juice and other probiotic measures. However, there are SOME women who are more predisposed to UTI's and there are some bacteria that has become resistant to antibiotics making these unfortunate women suffer sometimes endlessly for years. What's worse is that unless the woman gets adaquate and experienced medical attention, she's likely to develope emotional problems with physiocal intimacy as well. If you've been sexually involved for 7 months and this has been happening to her the entire 7 months, her urinary symptoms now would be considered chronic in nature and really needs to be addressed by a urologist, preferably one that has a background in female, not male, urological problems. Only a Dr can truely rule out or in what's going on. She should start with her primary care Dr or GYN provider and tell them exactly what and how long these symptoms have been occuring/re-occuring and ask for a referal to see a urologist for an IVP ( Intravenous pyelogram ). This will allow the Dr to check for any abnormal anatomy that may be contributing as well as rule out, or in, the Dx of interstitual cystitis which causes the same symptoms but isn't caused by infective bacteria as it does with the the usual UTI and requires a different course of treatment. Experiencing pain with or after intimacy isn't normal and I would over react if it happened to me every time too. The symptoms of UTI and IC are unpleasant to say the least and at the worst can make a person, not just women, miserable. She as well as you deserve better and the only way it's going to get better is to seek medical advice from a qualified physician, not one that's going to dismiss her with the usuall Rx for an ineffective antibiotic.